NBME Q: Decreased libido after MI - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 02-26-2011
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 48
Threads: 30
Thanked 37 Times in 14 Posts
Reputation: 47
Question NBME Q: Decreased libido after MI

A Pt with h/o MI 2 months back comes to the physician with the complaint of dec libido and sustained erections. No morning or nocturnal erections. wht is the most likely cause of this complaint?
a. s/e of anti HT drugs
b. fear of sudden death
c. alt body image
d. dec libido
e. dec vascular perfusion
Reply With Quote Quick reply to this message
The above post was thanked by:
aktorque (02-26-2011), drahmednawaz (02-26-2011)



  #2  
Old 02-26-2011
USMLE Forums Guru
 
Steps History: 1 + CS
Posts: 405
Threads: 55
Thanked 528 Times in 155 Posts
Reputation: 538
Default

d. Decreased libido ???
Reply With Quote Quick reply to this message
The above post was thanked by:
drahmednawaz (02-26-2011)
  #3  
Old 02-26-2011
USMLE Forums Addict
 
Steps History: 1 + CK
Posts: 116
Threads: 7
Thanked 343 Times in 94 Posts
Reputation: 353
Default

Answer is A.
First thing u would ask him, what drugs he is on? Post-MI, he must be on b-blockers. Sexual dysfunction is a known cause of B-blockers.
Reply With Quote Quick reply to this message
The above post was thanked by:
1TA2B (02-26-2011), aktorque (02-26-2011), Mondoshawan (02-26-2011), patelMD (02-26-2011), Rawalian (02-26-2011)
 
  #4  
Old 02-26-2011
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,175
Threads: 38
Thanked 852 Times in 478 Posts
Reputation: 862
Default

Quote:
Originally Posted by drahmednawaz View Post
Answer is A.
First thing u would ask him, what drugs he is on? Post-MI, he must be on b-blockers. Sexual dysfunction is a known cause of B-blockers.
Yep Exactly!


Its also weird because 3 out of 5 choices dont even make sense in this
Reply With Quote Quick reply to this message
The above post was thanked by:
aktorque (02-26-2011), drahmednawaz (02-26-2011), Mondoshawan (02-26-2011)
  #5  
Old 02-26-2011
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 590
Threads: 31
Thanked 1,229 Times in 411 Posts
Reputation: 1253
Default

Quote:
Originally Posted by patelMD View Post
Its also weird because 3 out of 5 choices dont even make sense in this
Maybe not so weird...

@Rawalian - could you please mark NBME questions as "NBME #X" when you put them up so that people who haven't taken that form yet can avoid them?

Thanks!
Reply With Quote Quick reply to this message
The above post was thanked by:
aktorque (02-26-2011), drahmednawaz (02-26-2011)
  #6  
Old 02-26-2011
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 487
Threads: 95
Thanked 1,459 Times in 357 Posts
Reputation: 1469
Arrow

Hmm... this seems like a behavioral sci type of qn. As drahmednawaz said before, you need to investigate the medications that he's currently on. Choice A) (a. s/e of anti HT drugs) would be correct if they mention h/o HTN. I wonder! why do they repeat Decrease Libido again on choice D)..

What about Choice B) Fear of sudden death!!! When you are scared to die, you don't feel like having sex...don't you
Reply With Quote Quick reply to this message
The above post was thanked by:
drahmednawaz (02-26-2011), Mondoshawan (02-26-2011)
  #7  
Old 02-26-2011
USMLE Forums Addict
 
Steps History: 1 + CK
Posts: 116
Threads: 7
Thanked 343 Times in 94 Posts
Reputation: 353
Default

Quote:
Originally Posted by aktorque View Post
Hmm... this seems like a behavioral sci type of qn. As drahmednawaz said before, you need to investigate the medications that he's currently on. Choice A) (a. s/e of anti HT drugs) would be correct if they mention h/o HTN. I wonder! why do they repeat Decrease Libido again on choice D)..

What about Choice B) Fear of sudden death!!! When you are scared to die, you don't feel like having sex...don't you
Before you label any disease as psychiatric or behavioural, u must exclude medical and other causes.

Ever wonder why we do thyroid and syphilis profile in dementia? because we first want to exclude medical and treatable causes. The same way we ask for drug history and do urine tests in schizophrenia patients.

Q is simply asking what is the most common cause of decreased libido in post-MI scenario? I clearly remember a similar Q from step 2 material as well. ALSO tests ur history taking skills.....
Reply With Quote Quick reply to this message
The above post was thanked by:
aktorque (02-26-2011), Mondoshawan (02-26-2011), raheel_memon (02-26-2011)



Reply

Tags
Cardiovascular-, Pathology-, Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
50% Decreased Flow in the Coronary Artery kemoo USMLE Step 1 Forum 6 01-27-2011 12:18 PM
Which enzyme decreased in this woman? aktorque USMLE Step 1 Forum 9 01-23-2011 07:11 PM
Decreased USMLE 3 Digit Score Equivalent of 99? usmleguy USMLE Step 1 Forum 11 12-01-2010 12:59 AM
elderly couple with decreased sexual performance doctorF USMLE Step 1 Forum 5 08-24-2010 06:54 PM
The cause of decreased expiratory airflow? Yallah USMLE Step 1 Forum 2 04-25-2010 11:51 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)